Update from Gillymar

Saw the consultant for the elderly yesterday. Told me my advanced osteoporosis is reason for back pain etc. After 2 operations on fractured femurs (both l and r) now have. a Spinal fracture . treatment self administered injections over several months. May cause nausea and dizziness. Has anyone any experience of these ?. Now I hear that strontium (previously a remedy for this) has been discontinued as had alendronic acid tabs which caused me all this trouble. Makes you wonder what they will "discontinue" next.

5 Replies

oldestnewest
  • "Now I hear that strontium (previously a remedy for this) has been discontinued as had alendronic acid tabs which caused me all this trouble."

    REALLY???? Tell me more - I can't find anything...

  • The doctor I saw yesterday at the local hospital told me. It had been suggested as a help with osteoporosis related fractures but he said it has now been removed along with aldronic acid . If you have more info I should be interested to hear from you PMR pro

  • I wonder if he meant it had been removed from the list of drugs for osteoporosis-related fractures - which would definitely make sense given the current newer research. Will keep on looking...

  • Thanks

  • I was wondering how you got on - and at today's appointment, too. Let us know. It would be good if the injections give you some relief from the pain, without the nausea and dizziness, please! Do you think it might be a local decision to discontinue strontium and AA, or are hospitals not allowed to 'do their own thing', I wonder?

    Best wishes.

You may also like...